MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZF21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: evaluation summary: initial product evaluation summary: report of cannula leakage was unable to be confirmed.Device was returned with visible traces of blood.As received, the connector was bonded to the cannula.A leak test was performed on the cannula and no leakage was observed between the connector and cannula bonding section.Per engineering, connection is solvent bonded.No other visual damage, contamination, or other abnormalities were found.H10: additional manufacturer narrative: the reported event was unable to be confirmed through preliminary investigation.The reported even is pending final evaluation analysis.A supplemental report will be submitted accordingly once the evaluation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that small amount of blood leakage between the connector and the ezf21a cannula body was noted about ten (10) minutes after the aortic blockage during surgery.The blood was dripping.The site was tied up with a thread to stop the leakage and it stopped.After that, the surgeon kept using the cannula.The patient status was reported as recovered.There was no visual abnormality noted before and after use on the cannula.The surgeon commented that the black thread to stop the leakage remained attached to the returned cannula.The surgeon suspected it is a bonding related malfunction.It is unknown how long in total the canula was used.There was no impact to the overall outcome of the procedure.There was no significant delay in the procedure.There was no change in procedural strategy required due to the leakage.The cannula was stored flat at the hospital.The cannula was used for mitral valvuloplasty.
 
Additional Manufacturer Narrative
H11 additional manufacturer narrative: updated sections g3 (date new information received), g6 (type of report), h2 (follow up type), h6(updated coding for type of investigation, investigation findings, and investigation conclusions).Also reentered sections b1 and h3 for context and ensured the date in b4 was accurate.The following incudes additional information and conclusions for the evaluation (h3): per the product investigation engineering evaluation summary, the complaint of leakage was not confirmed upon return.Ifu/ labelling is adequate and no corrective action is required at this time.There is no evidence to suggest an edwards/supplier manufacturing defect.Per supplier dhr review and investigation, this support issue was not confirmed by (b)(6).Documentation - dhr review was completed, as result of this investigation.Could confirmed that good documentation practices were followed properly and no non-conformities or deviation associated to this work order were found.Solvent dispensed equipment used for tip and connector bonding process were reviewed and no maintenance or calibration issues were found.Equipment works as expected.Retained sample stored in guaymas facility of work order has been evaluated.No abnormal condition was found, connector and tip bonding sections show evidence of solvent, visual appearance is considered acceptable based on current acceptance criteria.Tensile test results of connector bonding work order meets the acceptance criteria >10 lbs.Samples were analyzed and accepted through a statistical testing report.In summary, the reported complaint was unable to be confirmed with assessment.Based on the information available, the complaint is unable to be confirmed and a definitive root cause cannot be conclusively determined.An edwards/ supplier defect has not been confirmed.Edwards will continue to monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key18832539
Report Number2015691-2024-01570
Device Sequence Number18001972
Product Code DWF
UDI-Device Identifier00690103175080
UDI-Public(01)00690103175080(17)260423(11)230424(10)382870
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberEZF21A
Device Lot Number382870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown